Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Please Read on VIREAD
Mar 28, 2002

I have been HIV+ for almost 2 years. I started to experience peripheral neuropathy in my toes, bottoms of my feet and legs along with carpal tunnel syndrome in both hands. This was 16 months into therapy. My combination therapy at that time was Zerit, Epivir and Ziagin. I have a Viral Load <50 and Tcell count of 1058. (Started therapy based on era and chose to try and maintain an intact immune system)

I was referred to a Neurologist from my HIV doctor. The Neurologist diagnosed me with carpal tunnel syndrome and I have worn braces sleeping and diagnosed neuropathy in my legs and feet and put me on vitamin therapy. This therapy consisted of B1, B6 & B12. This all seemed to help for about 3 months and then it slowly progressed back some in my legs each day. So my HIV doctor removed Zerit from my therapy and replaced it with a new drug, VIREAD. After a month everything was working well an my tests showed a Viral load <50 and Tcells increased to 1100.

Then, at around 5-6weeks, my carpal tunnel syndrome has come back to the point the braces do not work and my hands tingle and feel numb. I am going through Ben-Gay all Day. Also, my legs have come back and I have started to feel the same tingle and now Im afraid again. One more thing, I have this incredible increase of fatigue and cannot get going and it have left me home in bed out of work. Since my therapy is going well and I dont feel depressed, Im not sure how to approach these side effects.

What can you tell me about Viread? The data I reference is vague and seem inconclusive. I have scheduled an appointment with my Neurologist again but what about this fatigue, I will have to go out of work since I have no sick time left. Hope to hear from you.

ss

Response from Dr. Boyle

Since these problems seem to have predated your starting Viread (tenofovir) and Viread has not been associated with the symptoms you are describing, I highly doubt that Viread is involved in your problem. It sounds like you need treatment for carpal tunnel syndrome and if your neuropathy remains problematic you should consider starting oral pain medications and other medications (e.g., lamotrigine, gabapentin) that can also help. In addition, an evaluation and perhaps treatment of your fatigue and depression (which is understandable given everything you've been through) are also appropriate at this point.



Previous
nail darkening/meds related?
Next
GYNECOMASTIA

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement